advertisement

Cancer

Question
Posted by: maggie | 2020/07/30

Q.

How do i help someone with grandpa Addiction?

my mum is addicted to grandpa's for years now and it's effecting her health she has stomach ulcers and other complications how do I help her? And smoking she is on oxygen needs to stop smoking and she can't

Expert's Reply

A.

Cancer expert
- 2020/07/31

Dear Maggie

The best help that can be given to someone with a true addiction to over-the-counter medicines is admission to a rehabilitation centre where the patient can be separated from the cause of the addiction.
There are three ingredients that are mainly responsible for addiction to Grandpa powders/tablets, namely: aspirin, paracetamol and caffeine.
Some of the side effects of Grandpa Headache tablets include:
Liver damage (there may be yellowing of the skin or eyes)
Easy bruising and even unusual bleeding
Nausea and vomiting
Black tarry stools if the stomach develops ulcers with bleeding
Ringing in the ears with possible hearing loss
The above side effects are rare - if they develop, the patient should be referred for medical treatment immediately.
The best is to talk to your physician and ask his/her assistance in this regard - to get admission to a rehabilitation centre where proper treatment and care is available. 
Smoking is not healthy as it is known as one of the major causes of lung cancer. With her having to receive oxygen already, is not a good sign. This further increases the importance of seeking medical help. (MCH)

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.